Budd-Chiari Syndrome in Patient with Primary Thrombocythaemia
Treated with Interferon Alpha Medically Managed by Transjugular Porto-systemic Shunt
1 , 5Brunerová L. , 1Bartáková H., 2Jankovská M., 3Cieslarová B., 4Hůlek P. , 2Kozák T., 1 , 5Anděl M.
1II. interní klinika 3.LF UK a FNKV, Praha 2Oddělení klinické hematologie FNKV, Praha 3I. interní klinika 3. LF UK a FNKV, Praha 4II. interní klinika FN, Hradec Králové 5Laboratoř patofyziologie metabolizmu FNKV, Praha
The case report of a young female patient with personal history of primary thrombocythaemia, treated with interferon
alpha, admitted to our medical department for severe abdominal pain, hepatomegaly, ascites and alteration of hepatic
function is presented. Magnetic resonance imaging showed the picture typical for Budd-Chiari syndrome caused by
external obstruction of the intrahepatal portion of inferior vena cava. The cause of the syndrome remains uncertain,
possibility of the haematogenic infiltration of the liver or venal thrombosis within primary or secondary (interferon
- induced) antiphospholipid syndrome is discussed. Liver biopsy could elucidate the exact cause, but it was not
performed for technical problems.
Budd-Chiari syndrome, primary thrombocythaemia, interferon alpha, antiphospholipid syndrome,
infiltration of organs, TIPS.